Hail, Van Buren
- When
- April 11, 12:01 PM EST
- Where
- Van Buren County, South Haven
- Measured
- 1 in hail
- Property damage
- $5,000
- Crop damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 42.400, -86.270
A round of severe thunderstorms resulted in numerous reports of large hail during the afternoon hours of April the eleventh. Hail briefly covered the ground at several locations and there were several reports of broken windshields from hail in Parma in Jackson county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRR wrote it up.
A round of severe thunderstorms resulted in numerous reports of large hail during the afternoon hours of April the eleventh. Hail briefly covered the ground at several locations and there were several reports of broken windshields from hail in Parma in Jackson county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Apr 11, 11:30 AM EST, 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1230 PM EDT FRI APR 11 2008 LATEST UPDATE...SHORT TERM... .SYNOPSIS...(423 AM EDT FRI APR 11 2008) A WARM FRONT WILL LIFT UP TO THE INTERSTATE 96 CORRIDOR TODAY...ALLOWING MUCH WARMER AIR TO MOVE IN OVER THE SOUTHERN PORTION OF THE AREA. THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS MORNING AND EARLY THIS AFTERNOON AS A COLD FRONT MOVES THROUGH THE AREA. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE. COLDER AIR WILL MOVE IN BEGINNING TONIGHT...AND SHOWERS WILL CONTINUE ACROSS THE AREA THROUGH SATURDAY NIGHT. SOME SNOW IS EXPECTED TO MIX IN LATE SATURDAY...AND CHANGE OVER TO ALL LIGHT SNOW SATURDAY NIGHT. MILDER AND DRIER AIR WILL GRADUALLY BUILD IN EARLY NEXT WEEK. && .SHORT TERM...(423 AM EDT FRI APR 11 2008) (TODAY THROUGH SUNDAY) WARM FRONT HAS MADE IT NORTH TO THE I-96 CORRIDOR AS OF NOON AND A TRIPLE POINT IS EVIDENT NEAR MILWAUKEE. COLD FRONT EXTENDS SSE FROM THERE. SFC LI/S HAVE DROPPED TO -5 OR SO OVER THE SW CORNER OF LWR MI AND THAT INSTABILITY WILL SPREAD FARTHER NORTH AND EAST OVER THE NEXT FEW HOURS. EVERYTHING LOOKS ON TRACK FOR SOME SVR WEATHER TODAY CONSIDERING THE CLEARING SOUTH OF THE WARM FRONT. TORNADO WATCH WILL LIKELY BE ISSUED BY 18Z PER SPC AND WILL UPDATE GRIDS/ZONES AT THAT TIME. THE FOCUS IS ON THE SEVERE WEATHER THREAT ACROSS THE CWFA THIS AFTERNOON. INDICATIONS REMAIN THAT THE DEVELOPING TRIPLE POINT WILL MOVE ABOUT AS FAR NORTH AS M-46...ALLOWING THE SRN HALF OF THE CWFA TO SNEAK INTO THE WARM SECTOR. TEMPS SHOULD WARM WELL INTO THE 60S AND APPROACH 70 DOWN SOUTH. THIS WILL OCCUR AS THE COLD POOL ALOFT WILL MOVE IN WITH STEEP MID LEVEL LAPSE RATES APPROACHING 8.0 C/KM CENTERED AROUND 18Z. MODELS INDICATE ML CAPES OF 500-1000 J/KG WILL DEVELOP AND SFC BASED LI/S WILL DROP DOWN TO AROUND -5 TO -6 BY 18Z...ESPECIALLY FURTHER SOUTHEAST. CONVECTION IS EXPECTED TO FIRE OVER THE CWFA...AND WILL LIKELY EXIT THE CWFA AROUND OR JUST AFTER 21Z. WIND PROFILES IN THE WARM SECTOR WILL BE GENERALLY UNIDIRECTIONAL WHICH WOULD SUPPORT BOWING LINES. LARGE HAIL WILL BE POSSIBLE WITH ANY OF THE STORMS DUE TO THE STEEP MID LEVEL LAPSE RATES MENTIONED ABOVE. TORNADOES WILL ALSO BE POSSIBLE WITH 20-30 KNOTS OF 0-1KM SHEAR...0-1KM HELICITIES OVER 100 M2/S2...AND THE TRIPLE POINT IN THE VICINITY. AREAS IN THE VICINITY OF THE WARM FRONT WILL ALSO BE UNDER A TORNADO POTENTIAL. THE THING THAT COULD LIMIT THIS ALL IS IF SUNSHINE ENDS UP BEING LIMITED. THIS SITUATION DEFINITELY HAS TO BE MONITORED. ONCE FRONT MOVES THROUGH...COLDER AIR ADVECTS IN AROUND THE SRN PORTION OF THE OCCLUDING LOW. A FEW SHOWERS WILL BE POSSIBLE TONIGHT...BUT THE BEST POTENTIAL OF PCPN WILL BE NORTH OF THE LOW WHERE THE WRAP AROUND MOISTURE/TROWAL WILL BE FOUND. THIS PCPN WILL THEN SHIFT SOUTH THROUGH THE DAY ON SAT...ALLOWING MOST AREAS TO SEE PCPN. P-TYPE LOOKS TO BE MAINLY RAIN THROUGH 00Z SUN WITH ENOUGH WARM AIR AT THE SFC...WITH PCPN CHANGING OVER THE SNOW FROM N TO S AS THE COLDER AIR MOVES IN. SOME LOCATIONS COULD SEE A DUSTING OF SNOW BEFORE THE MAJORITY OF THE PCPN ENDS SAT NIGHT. A RESIDUAL CHC OF RAIN OR SNOW SHOWERS REMAIN ON SUN AS THE GENERAL UPPER FLOW REMAINS CYCLONIC. && .LONG TERM...(423 AM EDT FRI APR 11 2008) (SUNDAY NIGHT THROUGH THURSDAY) HIGH PRESSURE SETTLES IN ON THE REGION SUNDAY NIGHT INTO TUESDAY PROVIDING MAINLY DRY AND COOLER THAN NORMAL WEATHER. SOUTHWEST WINDS STRENGTHEN LATER TUESDAY INTO WEDNESDAY AS THE HIGH PUSHES EAST OF THE REGION. THIS WILL ALLOW FOR A WARM UP. PRECIPITATION CHANCE REMAIN LOW GOING INTO WEDNESDAY AND THURSDAY. A WEAKENING COLD FRONT WILL BE CROSSING THE AREA FOR THE END OF THE WEEK. && .AVIATION...(745 AM EDT FRI APR 11 2008) WILL NEED TO MONITOR THE DEVELOPING FOG NEAR KSBN AND KJXN. AS THE WARM FRONT LIFTS NORTH...IFR OR LOWER CONDITIONS HAVE BEEN FORECASTED FOR ALL TAF SITES FOR A FEW HOURS THIS AM. THEN THE COLD FRONT COMES THROUGH THIS AFTERNOON. I FEATURED A HIGHER THUNDERSTORM THREAT THE FURTHER EAST...FOR KLAN AND KJXN. BEHIND THE COLD FRONT CEILINGS WILL FALL TO MVFR OVERNIGHT. && .MARINE...(423 AM EDT FRI APR 11 2008) WINDS ARE NOW COMING DOWN ALONG THE LAKESHORE AS THE CORE OF THE LOW LEVEL JET IS MOVING EAST OF THE AREA. THE EASTERLY COMPONENT TO THE WIND HAS LIMITED WAVE HEIGHT. WINDS WILL BECOME MORE SOUTHWEST LATER TODAY WITH THE APPROACH AND PASSAGE OF THE FRONT. WINDS ARE EXPECTED TO SPIKE UP ONCE AGAIN NEAR THE FRONT. IT LOOKS LIKE A SMALL CRAFT ADVISORY SHOULD COVER THIS MORNING AND THIS AFTERNOON. WINDS WILL BECOME NORTHERLY ON SUNDAY AS THE OCCLUDED LOW SHIFTS SOUTH OF THE AREA. && .HYDROLOGY...(423 AM EDT FRI APR 11 2008) THE AREAL FLOOD WATCH WAS CANCELLED THIS MORNING AS ALL OF THE HEAVIER RAIN HAS SHIFTED EAST OF THE CWFA. ADDITIONAL RAINFALL IS LIKELY THIS AFTERNOON WITH CONVECTION THAT DEVELOPS ALONG THE FRONT...HOWEVER ADDITIONAL BASIN QPF SHOULD REMAIN BELOW A QUARTER OF AN INCH. RAINFALL AMOUNTS ACROSS THE AREA HAVE RANGED FROM HALF AN INCH UP TO TWO INCHES AT SOME LOCATIONS. RAINFALL HAS BEEN PRETTY MUCH IN LINE WITH WHAT WAS EXPECTED YESTERDAY...AND WHAT WAS INPUT INTO THE HYDROLOGIC MODELS AT THE RFC. WE EXPECT WHEN THE NEW FORECAST COME OUT LATER THIS MORNING...MANY RIVERS WILL BE FORECAST TO RISE ABOVE ACTION STAGE...BUT WILL LIKELY END UP JUST SHORT OF FLOOD STAGE AT MOST LOCATIONS. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY FROM ST JOE TO MANISTEE THROUGH 12Z SAT. && SYNOPSIS: NJJ SHORT TERM: NJJ/MEADE LONG TERM: MJS AVIATION: MJS MARINE: NJJ HYDROLOGY: NJJ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 532 AM EDT FRI APR 11 2008 MIZ037>040-043>046-050>052-056>059-064>067-071>074-120945- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 532 AM EDT FRI APR 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY ACROSS ALL OF SOUTHWEST LOWER MICHIGAN. THE PRIMARY THREATS ARE DAMAGING WINDS...LARGE HAIL AND PERHAPS A FEW TORNADOES. IN ADDITION FREQUENT LIGHTNING AND BRIEFLY HEAVY RAINFALL WILL ACCOMPANY THE STRONGEST THUNDERSTORMS. THE MAIN STORM MOTION WILL BE NORTHEAST AT 40 MPH. THE TIME FRAME FOR THE SEVERE WEATHER IS FROM NOON TO 4 PM. DUE TO THE RECENT HEAVY RAINFALL...RUNOFF WILL LEAD TO RISING STREAM AND RIVER LEVELS. SOME MINOR FLOODING IS POSSIBLE. ADDITIONAL RAINFALL AMOUNTS OF UNDER A HALF INCH ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RISING WATER LEVELS ON STREAMS AND RIVERS COULD LEAD TO SOME MINOR FLOODING INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. LMZ844>849-120945- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 532 AM EDT FRI APR 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT DUE TO THE WINDS AND WAVES...CONDITIONS WILL BE HAZARDOUS FOR SMALL CRAFT THROUGH TONIGHT. IN ADDITION THE POTENTIAL EXISTS FOR SOME THUNDERSTORMS WITH HIGH WINDS AND FREQUENT LIGHTNING TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDS WILL BECOME NORTHERLY AND IT WILL TURN COLDER THIS WEEKEND. THUS CONDITIONS WILL REMAIN HAZARDOUS FOR SMALL CRAFT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1040 AM EDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 AM HEAVY RAIN 8 E GRANT 43.33N 85.65W
04/11/2008 M1.50 INCH NEWAYGO MI TRAINED SPOTTER
&&
JKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1054 AM EDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM HEAVY RAIN CHESTER 42.60N 84.90W
04/11/2008 M1.40 INCH EATON MI TRAINED SPOTTER
&&
MKALEMBKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1204 PM EDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM NON-TSTM WND GST GRAND RAPIDS 42.96N 85.66W
04/10/2008 M43.00 MPH KENT MI ASOS
&&
MKALEMBKPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1219 PM EDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM NON-TSTM WND GST KALAMAZOO 42.27N 85.59W
04/10/2008 M35.00 MPH KALAMAZOO MI ASOS
0800 PM NON-TSTM WND GST SOUTH HAVEN 42.40N 86.27W
04/10/2008 M39.00 MPH VAN BUREN MI OTHER FEDERAL
SOUTH HAVEN GLERL
0836 PM NON-TSTM WND GST ALMA 43.38N 84.65W
04/10/2008 M31.00 MPH GRATIOT MI AWOS
0900 PM NON-TSTM WND GST MUSKEGON 43.23N 86.26W
04/10/2008 M45.00 MPH MUSKEGON MI OTHER FEDERAL
MUSKEGON GLERL
0945 PM HEAVY RAIN 4 N STONY LAKE 43.62N 86.50W
04/10/2008 M0.75 INCH OCEANA MI PUBLIC
RAINFALL SINCE 8 AM THIS MORNING HAS BEEN 0.75 INCHES.
THE PEAK WIND WAS MEASURED AT 35 MPH FROM SYNOPTIC WIND
GUSTS. THE MAX TEMPERATURE THIS AFTERNOON WAS 44 DEGREES
AND OVERNIGHT LOW WAS 34 DEGREES.
0945 PM HEAVY RAIN OSHTEMO 42.26N 85.68W
04/10/2008 M0.80 INCH KALAMAZOO MI TRAINED SPOTTER
SINCE 10 AM THIS MORNING 0.80 INCHES OF RAIN HAS FALLEN.
THERE WAS A THUNDERSTORM WITHIN THE PAST 2 HOURS WITH
HEAVY RAIN AND OCCASIONAL CLOUD TO GROUND LIGHTNING.
0954 PM HEAVY RAIN DORR 42.73N 85.72W
04/10/2008 E1.00 INCH ALLEGAN MI TRAINED SPOTTER
SINCE ABOUT 10 AM THIS MORNING 1.00 INCHES OF RAIN HAS
FALLEN. THERE WAS SOME THUNDER AND LIGHTNING WITH HEAVY
RAIN RECENTLY.
1025 PM NON-TSTM WND GST LANSING 42.71N 84.55W
04/10/2008 M29.00 MPH INGHAM MI ASOS
1051 PM NON-TSTM WND GST HOLLAND 42.77N 86.10W
04/10/2008 M37.00 MPH ALLEGAN MI ASOS
1115 PM NON-TSTM WND GST LUDINGTON 43.96N 86.44W
04/10/2008 M46.00 MPH MASON MI AWOS
1146 PM HEAVY RAIN 8 E GRANT 43.33N 85.65W
04/10/2008 M1.00 INCH NEWAYGO MI PUBLIC
1150 PM NON-TSTM WND GST MUSKEGON 43.23N 86.26W
04/10/2008 M43.00 MPH MUSKEGON MI ASOS
1155 PM NON-TSTM WND GST GRAND RAPIDS 42.96N 85.66W
04/10/2008 M43.00 MPH KENT MI ASOS
1204 AM NON-TSTM WND GST JACKSON 42.24N 84.40W
04/11/2008 M31.00 MPH JACKSON MI ASOS
1253 AM HEAVY RAIN EAST GRAND RAPIDS 42.95N 85.61W
04/11/2008 M1.58 INCH KENT MI TRAINED SPOTTER
RAINFALL TOTAL FOR THE STORM SO FAR.
1253 AM FLOOD KENTWOOD 42.88N 85.59W
04/11/2008 KENT MI LAW ENFORCEMENT
WATER COVERING THE ROAD AT THE INTERSECTION OF 52ND AND
BRETON
0125 AM FLOOD ALMA 43.38N 84.65W
04/11/2008 GRATIOT MI TRAINED SPOTTER
STANDING WATER REPORTED ON EUCLID AVENUE...COURT
AVENUE...AND LYNWOOD AVENUE.
0155 AM NON-TSTM WND GST MOUNT PLEASANT 43.61N 84.75W
04/11/2008 M33.00 MPH ISABELLA MI AWOS
0200 AM NON-TSTM WND GST LUDINGTON 43.96N 86.44W
04/11/2008 M53.00 MPH MASON MI OTHER FEDERAL
BIG SABLE POINT
0230 AM NON-TSTM WND GST BATTLE CREEK 42.30N 85.23W
04/11/2008 M31.00 MPH CALHOUN MI ASOS
0719 AM HEAVY RAIN WHITE CLOUD 43.55N 85.77W
04/11/2008 M1.23 INCH NEWAYGO MI CO-OP OBSERVER
0724 AM HEAVY RAIN DELTA CENTER 42.72N 84.65W
04/11/2008 M0.91 INCH EATON MI TRAINED SPOTTER
0730 AM HEAVY RAIN MUSKEGON 43.23N 86.26W
04/11/2008 M1.01 INCH MUSKEGON MI CO-OP OBSERVER
0731 AM HEAVY RAIN HASTINGS 42.65N 85.29W
04/11/2008 M1.23 INCH BARRY MI CO-OP OBSERVER
0731 AM HEAVY RAIN ALMA 43.38N 84.65W
04/11/2008 M1.24 INCH GRATIOT MI CO-OP OBSERVER
0738 AM HEAVY RAIN FREMONT 43.46N 85.95W
04/11/2008 M1.20 INCH NEWAYGO MI CO-OP OBSERVER
0739 AM HEAVY RAIN GRANDVILLE 42.90N 85.76W
04/11/2008 M1.30 INCH KENT MI NWS EMPLOYEE
0739 AM HEAVY RAIN DEWITT 42.84N 84.58W
04/11/2008 M0.71 INCH CLINTON MI TRAINED SPOTTER
0741 AM HEAVY RAIN HART 43.70N 86.36W
04/11/2008 M0.79 INCH OCEANA MI CO-OP OBSERVER
0747 AM HEAVY RAIN BIG RAPIDS 43.70N 85.49W
04/11/2008 M1.35 INCH MECOSTA MI CO-OP OBSERVER
0749 AM HEAVY RAIN GRAND RAPIDS 42.96N 85.66W
04/11/2008 M1.78 INCH KENT MI OFFICIAL NWS OBS
0749 AM HEAVY RAIN ROCKFORD 43.13N 85.56W
04/11/2008 M1.17 INCH KENT MI CO-OP OBSERVER
0756 AM HEAVY RAIN EAGLE 42.81N 84.79W
04/11/2008 M1.05 INCH CLINTON MI CO-OP OBSERVER
0756 AM HEAVY RAIN LANSING 42.71N 84.55W
04/11/2008 M1.05 INCH INGHAM MI OFFICIAL NWS OBS
0756 AM HEAVY RAIN MUSKEGON 43.23N 86.26W
04/11/2008 M0.98 INCH MUSKEGON MI OFFICIAL NWS OBS
0801 AM HEAVY RAIN BELLEVUE 42.44N 85.02W
04/11/2008 M1.50 INCH EATON MI TRAINED SPOTTER
0801 AM HEAVY RAIN ALLENDALE 42.99N 85.95W
04/11/2008 M1.05 INCH OTTAWA MI CO-OP OBSERVER
0801 AM HEAVY RAIN EAST GRAND RAPIDS 42.95N 85.61W
04/11/2008 M1.61 INCH KENT MI CO-OP OBSERVER
0808 AM HEAVY RAIN SPARTA 43.16N 85.71W
04/11/2008 M1.29 INCH KENT MI CO-OP OBSERVER
0811 AM HEAVY RAIN SCOTTVILLE 43.95N 86.28W
04/11/2008 M0.85 INCH MASON MI CO-OP OBSERVER
0816 AM HEAVY RAIN VICKSBURG 42.12N 85.53W
04/11/2008 M1.83 INCH KALAMAZOO MI CO-OP OBSERVER
0827 AM HEAVY RAIN NUNICA 43.08N 86.07W
04/11/2008 M1.28 INCH OTTAWA MI CO-OP OBSERVER
0827 AM HEAVY RAIN BROOKLYN 42.11N 84.25W
04/11/2008 M0.61 INCH JACKSON MI CO-OP OBSERVER
0835 AM HEAVY RAIN FENNVILLE 42.59N 86.11W
04/11/2008 M1.06 INCH ALLEGAN MI CO-OP OBSERVER
0836 AM HEAVY RAIN MARSHALL 42.26N 84.96W
04/11/2008 M1.17 INCH CALHOUN MI CO-OP OBSERVER
0840 AM HEAVY RAIN EATON RAPIDS 42.51N 84.65W
04/11/2008 M1.00 INCH EATON MI CO-OP OBSERVER
0840 AM HEAVY RAIN FERRY 43.58N 86.22W
04/11/2008 M1.30 INCH OCEANA MI TRAINED SPOTTER
0853 AM HEAVY RAIN HESPERIA 43.57N 86.04W
04/11/2008 M1.01 INCH OCEANA MI CO-OP OBSERVER
0853 AM HEAVY RAIN 5 W EASTMANVILLE 43.02N 86.06W
04/11/2008 M1.85 INCH OTTAWA MI TRAINED SPOTTER
0916 AM HEAVY RAIN OSHTEMO 42.26N 85.68W
04/11/2008 M1.24 INCH KALAMAZOO MI CO-OP OBSERVER
0921 AM HEAVY RAIN GRAND LEDGE 42.75N 84.75W
04/11/2008 M1.10 INCH EATON MI CO-OP OBSERVER
0938 AM HEAVY RAIN OKEMOS 42.71N 84.41W
04/11/2008 M1.03 INCH INGHAM MI TRAINED SPOTTER
1039 AM HEAVY RAIN 8 E GRANT 43.33N 85.65W
04/11/2008 M1.50 INCH NEWAYGO MI TRAINED SPOTTER
1054 AM HEAVY RAIN CHESTER 42.60N 84.90W
04/11/2008 M1.40 INCH EATON MI TRAINED SPOTTER
&&
MKALEMBKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1229 PM EDT FRI APR 11 2008
MIZ064-071-111700-
ALLEGAN-VAN BUREN-
1229 PM EDT FRI APR 11 2008
...SPECIAL WEATHER STATEMENT...
AT 1227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR BENTON HARBOR...MOVING
NORHTEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
MCDONALD... COVERT... SOUTH HAVEN...
PULLMAN... ALLEGAN... FENNVLILLE...
SAUGATUK... HOPKINS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4232 8635 4233 8633 4243 8630 4246 8628
4260 8626 4266 8622 4264 8556 4221 8623
4224 8624 4224 8633 4225 8638
TIME...MOT...LOC 1629Z 180DEG 0KT 4223 8629
COBBSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1229 PM EDT FRI APR 11 2008
MIZ064-071-111700-
ALLEGAN-VAN BUREN-
1229 PM EDT FRI APR 11 2008
...SPECIAL WEATHER STATEMENT...
AT 1227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR BENTON HARBOR...MOVING
NORHTEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
MCDONALD... COVERT... SOUTH HAVEN...
PULLMAN... ALLEGAN... FENNVILLE...
SAUGATUCK... HOPKINS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4232 8635 4233 8633 4243 8630 4246 8628
4260 8626 4266 8622 4264 8556 4221 8623
4224 8624 4224 8633 4225 8638
TIME...MOT...LOC 1629Z 180DEG 0KT 4223 8629
COBBThe Grand Rapids radar (KGRR), 81 km away, was scanning. The volume nearest the first event began at 16:58 UTC.
13 hail. Local standard time, as filed.
The hail was reported on the south side of Maple Rapids.
Hail briefly covered the ground in Parma and there were also several reports of broken windshields.
There was a public report that large hail up to one and three quarters inches in diameter dented a car, but did not break the windshield.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2008Every state in 2008This day in weather historyWarnings in Michigan, April 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 95180, 95183, 99848, 95187, 95189, 95191, 95193, 95197, 95198, 95200, 95201, 95204, 95205.